MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE

AIZU OLYMPUS CO., LTD. AIRWAY MOBILESCOPE
Model Number MAF-TM2
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
In addition to coating peeling off, service found there was a leakage from the bending section cover, the bending section cover was cut, and there were spots on the displayed image due to the image guide bundle issue.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The subject device was returned to olympus.Upon inspection and testing of the returned device, it was observed the coating on the insertion tube was peeling off.This report is being submitted for the malfunction found during evaluation (coating peeling off).There was no patient or user injury reported.Additional details have been requested.At this time, no additional information has been provided.
 
Additional Manufacturer Narrative
Additional information has been received from the customer.This supplemental report is being submitted to provide this information.
 
Event or Problem Description
The customer provided additional information on 19sep2022: the event date was (b)(6) 2022 and the defect occurred after the procedure.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, coating at the insertion section peeled off likely occurred due to physical stress, chemical stress, and / or the storage environment.The user can detect / prevent event properly by handling device in accordance with the following instructions for use (ifu) statement: "preparation and inspection_ inspection of the endoscope inspect the external surface of the entire insertion section including the bending section and the distal end for dents, bulges, swelling, scratches, holes, sagging, transformation, bends, adhesion of foreign bodies, missing parts, protruding objects, or other irregularities." user can reduce/prevent occurrence of the suggested event by handling device in accordance with the following ifu statement: "important information ¿ please read before use warning: do not strike, bend, hit, pull, twist, or drop the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector with excessive force.The endoscope may be damaged and could cause patient injury, such as burns, bleeding, and/or perforation.It could also cause parts of the endoscope to fall off inside the patient." reprocessing: general policy."precautions warning: this instrument may not be durable, or may not have sufficient durability against the respective methods stated in the guidelines of each country for removing or inactivating prions.For information on the durability against each method, please contact olympus.If cleaning, disinfection, and sterilization methods not stated in this instruction manual are performed, olympus cannot guarantee the effectiveness, safety and durability of this instrument.Make sure to confirm that there is no irregularity before use, and use under the responsibility of a physician.Do not use if any irregularity is found.Storage, transporting outside the hospital, and disposal warning: the storage cabinet must be clean, dry, well ventilated, and maintained at ambient temperature.Do not store the endoscope in direct sunlight, at high temperature, in high humidity, or exposed to x-rays and/or ultraviolet-rays.Doing so could damage the endoscope or present an infection control risk." olympus will continue to monitor field performance for this device.

Brand Name
AIRWAY MOBILESCOPE
Common Device Name
AIRWAY MOBILESCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer Contact
masaharu hirose
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8-520
JA   965-8520
426422891
MDR Report Key15320697
Report Number9610595-2022-01444
Device Sequence Number5517957
Product Code EOQ
UDI-Device Identifier04953170407147
UDI-Public04953170407147
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K201300
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAF-TM2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2022
Supplement Date Received by Manufacturer09/19/2022
02/06/2023
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date10/14/2022
03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/25/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown